|yellow, but not keen on switching
Nov 16, 2010
Dear Keith, I started my med 3 weeks ago, when my last CD4 counts was under 200 and my viral load over 2000. Im on a combo of Truvada (amtricitabin / tenofovir), Ritonavir (Norvir), and Atazanavir (Revataz). The first week went very easy, but since last week my skin turned yellow. Everybody noticed and asked me why I was so tanned. Since I did not get any other side effects, I'd like not to switch... What's the chance that the jaundice caused by Atanazavir will go by itself?
| Response from Dr. Henry
Frequently the jaundice from the atazanavir will fade modestly with time or fluctuate between noticeable and unnoticeable for some patients. Good hydration may help some. Some patients may also switch off the ritonavir boosting (need to go to abacavir + lamivudine if HLOA B5701 negative from the Truvada) to modestly lower atazanavir levels and decrease bilirubin levels. If yellow persists than can switch the atazanavir to an alternative agent including a different protease inhibitor (such as darunavir or fosamprenavir) with usual prompt improvement in the jaundice. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Tongue After Licking Anus Worried I Have HIV
- Sore Throat After Swallowing Blood Worried I Have HIV
- Swollen Glands After Having Sex During Period Worried I Have HIV
- Swollen Lymph Nodes After Giving Oral Sex What Are The Chances Of HIV
- White Spots After Giving Oral Worried I Have HIV
- How Long Do You Have To Wait Until You Can Get Tested For An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.